Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 29, 2012, 10:26 PM CDT for Dewey County, Ellis County, Roger Mills County, Oklahoma. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2012, 10:26 PM CDT (03:26 UTC)
- Expired
- Mar 29, 2012, 11:45 PM CDT
- In force
- 79 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Dewey County, OK, Ellis County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 157 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
670
WUUS54 KOUN 300326
SVROUN
OKC043-045-129-300445-
/O.NEW.KOUN.SV.W.0045.120330T0326Z-120330T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME WESTERN DEWEY COUNTY IN NORTHWESTERN OKLAHOMA...
ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
ROGER MILLS COUNTY IN WEST CENTRAL OKLAHOMA...
* UNTIL 1145 PM CDT
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM HAVING A HISTORY OF AND STILL
CAPABLE OF PRODUCING LARGE AND DESTRUCTIVE HAIL UP TO BASEBALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHEAST OF ARNETT...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
VICI...ARNETT...LEEDEY...CAMARGO...ANGORA...CRAWFORD...DURHAM...
ROLL AND HARMON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE
TO PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS.
HEAVY RAIN WILL QUICKLY FLOOD LOW CREEKS...DITCHES AND
UNDERPASSES. DO NOT CROSS FLOODED ROADS. TURN AROUND DON'T DROWN.
&&
LAT...LON 3616 9960 3615 9922 3571 9940 3585 10000
3614 10000
TIME...MOT...LOC 0320Z 303DEG 12KT 3601 9966
$$
WR1 follow-up statement
477
WWUS54 KOUN 300420
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1120 PM CDT THU MAR 29 2012
OKC043-300455-
/O.CAN.KOUN.SV.W.0045.000000T0000Z-120330T0445Z/
DEWEY OK-
1120 PM CDT THU MAR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DEWEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THE WARNING HAS BEEN CANCELLED.
LAT...LON 3600 9998 3588 9962 3578 9971 3585 10000
3588 10000
TIME...MOT...LOC 0417Z 313DEG 8KT 3587 9990
$$
OKC045-129-300445-
/O.CON.KOUN.SV.W.0045.000000T0000Z-120330T0445Z/
ROGER MILLS OK-ELLIS OK-
1120 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM
CDT FOR EXTREME NORTHWESTERN ROGER MILLS AND EXTREME SOUTHWESTERN
ELLIS COUNTIES...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DURHAM...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CRAWFORD AND DURHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL.
EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE
TO PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3600 9998 3588 9962 3578 9971 3585 10000
3588 10000
TIME...MOT...LOC 0415Z 313DEG 8KT 3587 9990
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:21 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 29, 10:21 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1021 PM CDT THU MAR 29 2012 .UPDATE... THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR A FEW HOURS ACROSS NORTHWEST OK LATE THIS EVENING...AS STORMS SLOWLY DRIFT EAST SOUTHEASTWARD ALONG A WEAK COLD FRONT. LARGE HAIL HAS BEEN REPORTED WITH SEVERAL OF THE THUNDERSTORMS THROUGHOUT THE EVENING. THE THUNDERSTORMS WOULD HAVE LIKELY DISSIPATED BY NOW IF NOT FOR SOME ENHANCED MID LEVEL LIFT FROM AN APPROACHING SHORTWAVE TROUGH CURRENTLY MOVING INTO THE PLAINS. THE HIGHEST POPS WILL STILL REMAIN NORTH OF I-40 AND WEST OF I-35 THROUGH THE VERY LATE EVENING HOURS. FOR THE REST OF THE REGION...PATCHY FOG SHOULD DEVELOP DURING THE EARLY MORNING HOURS AGAIN WITH LIGHT SOUTHERLY FLOW PRESENT AND DEWPOINTS REMAINING NEAR THE LOW 60S FOR MANY LOCATIONS. EXPECT SOME AREAS OF FOG AGAIN OVER THE SOUTHERN ZONES WHERE DEWPOINT DEPRESSIONS ARE ALREADY NEARING 1-2F. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 80 60 82 60 / 10 10 30 20 HOBART OK 85 58 85 57 / 20 20 20 20 WICHITA FALLS TX 84 60 88 59 / 10 10 30 20 GAGE OK 87 50 80 51 / 20 30 10 10 PONCA CITY OK 83 58 81 57 / 10 20 10 10 DURANT OK 77 61 81 60 / 10 10 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/06
Hazardous weather outlook, Mar 29, 11:55 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU MAR 29 2012
OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU MAR 29 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THIS EVENING ACROSS PARTS OF WESTERN AND NORTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA INCLUDES LOCATIONS MAINLY NORTHWEST OF A LINE
FROM STILLWATER AND GUTHRIE... TO EL RENO AND HOBART... TO MANGUM
OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
5 PM THROUGH 10 PM.
IMPACTS...
VERY LARGE HAIL UP TO THE SIZE OF BASEBALLS WILL BE THE MAIN
HAZARD WITH ANY SEVERE STORM. SOME DAMAGE TO AUTOMOBILES AND TENDER
VEGETATION FROM LARGE HAIL MAY OCCUR.
IN ADDITION...DAMAGING WIND GUSTS UP TO 70 MPH ARE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 5 PM
THROUGH 10 PM.
DISCUSSION...
A COLD FRONT IS EXPECTED TO EXTEND ACROSS PARTS OF NORTHWEST
OKLAHOMA THIS AFTERNOON WITH A DRYLINE EXTENDING SOUTHWARD FROM THE
FRONT ACROSS THE EASTERN TEXAS PANHANDLE. A MID-LEVEL DISTURBANCE IS
ALSO EXPECTED TO MOVE EAST INTO THE PLAINS LATER THIS AFTERNOON AND
TONIGHT. LIFT ASSOCIATED WITH THIS DISTURBANCE ALONG WITH
CONVERGENCE ALONG THE BOUNDARIES AND SURFACE HEATING COULD BE
SUFFICIENT TO BREAK A CAP THAT IS OVER THE REGION LEADING TO
ISOLATED TO SCATTERED THUNDERSTORMS. WITH THE UNSTABLE AIRMASS OVER
THE AREA... SOME OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS. THE POTENTIAL FOR SEVERE STORMS IS
EXPECTED TO DIMINISH LATE THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY...MAINLY ACROSS SOUTH CENTRAL OKLAHOMA...AS THE LOW
PRESSURE DISTURBANCE MOVES THROUGH THE AREA.
A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING MAINLY SOUTHEAST OF
A WICHITA FALLS TO OKLAHOMA CITY TO STILLWATER LINE.
ANOTHER OPPORTUNITY FOR STRONG TO SEVERE THUNDERSTORMS MAY OCCUR
EAST OF I-35 SUNDAY NIGHT TO MONDAY.
OTHER HAZARDOUS WEATHER...
CRITICAL WILDFIRE CONDITIONS AND STRONG WINDS ARE POSSIBLE ACROSS
FAR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS ON SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.
MBS/AUSTIN/MAXWELLIn the hours before
Special weather statement, Mar 29, 7:53 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 753 PM CDT THU MAR 29 2012 OKZ005-300130- WOODS OK- 753 PM CDT THU MAR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WOODS COUNTY UNTIL 830 PM CDT... AT 748 PM CDT...VERY GUSTY WINDS WERE OCCURING OVER EASTERN WOODS COUNTY. THE THUNDERSTORMS SO THE WEST IN WOODWARD COUNTY AND OTHER THUNDERSTORMS TO THE NORTH IN BARBER COUNTY WERE ASSOCIATED WITH THESE WINDS. GUSTS OF 50 TO 60 MPH ARE POSSIBLE. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... LOCATIONS IMPACTED INCLUDE... ALVA. LAT...LON 3695 9859 3670 9860 3665 9862 3680 9873 TIME...MOT...LOC 0048Z 240DEG 49KT 3673 9866 WR
Local storm report, Mar 29, 7:59 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL GAGE 36.32N 99.76W
03/29/2012 E1.00 INCH ELLIS OK EMERGENCY MNGR
&&
JPIKELocal storm report, Mar 29, 8:40 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL S SHATTUCK 36.28N 99.88W
03/29/2012 E1.75 INCH ELLIS OK EMERGENCY MNGR
&&
JPIKESpecial weather statement, Mar 29, 9:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT THU MAR 29 2012 OKZ011-300300- MAJOR OK- 920 PM CDT THU MAR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MAJOR COUNTY UNTIL 1000 PM CDT... AT 916 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF CHESTER...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... FAIRVIEW...ORIENTA AND ORION. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3640 9839 3619 9839 3622 9894 3640 9895 TIME...MOT...LOC 0216Z 267DEG 22KT 3632 9888 WR
Special weather statement, Mar 29, 9:45 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT THU MAR 29 2012
OKZ011-017-300330-
BLAINE OK-MAJOR OK-
945 PM CDT THU MAR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND MAJOR
COUNTIES UNTIL 1030 PM CDT...
AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES
NORTHEAST OF ORION...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...AMES...ISABELLA...ORIENTA AND HOMESTEAD.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3636 9813 3620 9817 3611 9824 3620 9872
3638 9869
TIME...MOT...LOC 0241Z 277DEG 26KT 3628 9865
WRLocal storm report, Mar 29, 9:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL ARNETT 36.14N 99.77W
03/29/2012 E1.00 INCH ELLIS OK EMERGENCY MNGR
0940 PM HAIL 6 SW ARNETT 36.07N 99.85W
03/29/2012 E2.75 INCH ELLIS OK EMERGENCY MNGR
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:22 PM CDT | Areal Flood Advisory | OUN | Woodward | 3 hr |
| Mar 29, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 63 min |
| Mar 29, 7:53 PM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Mar 29, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 63 min |
| Mar 29, 9:20 PM CDT | Special Weather Statement | OUN | Major | 40 min |
| Mar 29, 9:34 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 56 min |
| Mar 29, 9:45 PM CDT | Special Weather Statement | OUN | Major | 45 min |
| Mar 29, 10:35 PM CDT | Areal Flood Advisory | OUN | Ellis | 3 hr |
| Mar 29, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 77 min |
| Mar 30, 12:29 AM CDT | Special Weather Statement | OUN | Garfield | 61 min |
| Mar 30, 1:17 AM CDT | Special Weather Statement | OUN | Roger Mills | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.